Welcome to the Ice Club of Baltimore website!
ICOB is a USFS Figure Skating club.
We skate on ice rented from the Northwest Ice Rink in Baltimore, MD on Saturday mornings.
Ice Club of Baltimore 2007-2008 Season runs September 15, 2007 – May 3, 2008
The Ice Club of Baltimore (ICOB) was founded in 1931, and is the oldest figure skating club in the Baltimore area. The purposes of the Ice Club are to promote and encourage ice skating as a form of amateur sport and recreation; to provide proper facilities therefor; to promote general sociability among its members; and to carry out the general policies and objectives of United States Figures Skating (USFS), of which the club has been a member since 1934. The club was incorporated as a non-profit organization in 1935. Our membership includes beginning and advanced level skaters of all ages.
Please see the ice schedule for our Saturday morning schedule which includes open skating practice and group ice skating lessons. New skaters may try the club for up to three weeks without joining (one week free and two weeks for a small guest fee).
Our Mission: The objects and purposes of the Club are to promote and encourage
ice skating as a form of amateur sport and recreation, to provide proper facilities and military colour flashlight torch 700 therefore, to promote general sociability among its members, and to carry out the general policies and
objectives of U.S. Figure Skating.
Saturday Morning Ice Schedule
2007-2008 Skating Season – September 15, 2007 – May 3, 2008
9:30 – 10:30 High level skating – 1 hour (must be Freestyle 1 and above)
10:10 – Mr. Ogilvie’s Turns & Footwork class (20 minutes – part of rink)
10:30 – 11:30 Group lessons – 1 hour (occasionally suspended for special activities)
10:30 – Dance Patterns & Dance Elements classes (30 minutes – entire rink)
10:30-10:45 am Beginning Dancers will enjoy off-ice instruction.
10:45-11:00 am Beginning Dancers will get on the ice to work on their Dance Elements.
11:00 – Basic Skills and Advanced Skills classes (30 minutes – entire rink)
11:30 – 12:30 Low level skating – 1 hour (priority to Basic 8 and below)
Program practice will be held at selected times during both Option A and Option B open skating periods. During these times, the ice remains open to all; but all skaters must avoid interfering with skater doing program.
Skating Options within above schedule
Option A: 2 hours 9:30 – 11:30 high level skating session plus group lessons
Option B: 2 hours 10:30 – 12:30 low level skating session plus group lessons
Option C: 3 hours 9:30 – 12:30 both high and low level sessions plus group lessons
(low level skaters must be given skating priority during low level period)
The Maryland Chapter of the Leukemia & Lymphoma Society will hold its inaugural Lace Up for Leukemia event on Saturday, March 3, 2007, at the Garden’s Ice House in Laurel, MD. This year, this winter spectacular will feature a skate-a-thon. A second skate-a-thon will be held on Saturday, March 17, 2007, at Ice World in Abingdon, MD.
Please seriously consider participating in one or both of these fundraisers as a member of the Ice Club of Baltimore Lace Up Team. Simply indicate that you will be skating with the team on your registration form.
The Society offers some very generous incentives for your fundraising efforts (including an iPod, an two wheel stand up electric scooter), and, at each skate-a-thon, participants who have raised $500 or more will be featured at Center Ice. This is your chance to shine and be the center of attention – at least for a couple of minutes!!
The funds raised through Lace Up for Leukemia are crucial to the Society’s mission. Every five minutes, someone is diagnosed with blood cancer. Every 10 minutes, someone dies from the disease. Although the cause of these cancers remains unknown, steady advances in research and treatment are bringing us closer to finding a cure. In fact, thanks to research funded by The Leukemia & Lymphoma Society, the survival rate for the most common form of childhood leukemia has improved from 4% in 1960 to over 85% today.
If you have any questions, there is contact information located on the attached brochures. In addition, Lara Hjortsberg, ICOB’s Vice President, is a member of the Campaign Committee, and would be more than happy to field any questions regarding the event and your fundraising efforts.
We hope to see you on the ice at the Gardens and/or Ice World!!